MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that was damaged and broken.The patient was undergoing a coil embolization procedure to treat an unruptured saccular anterior circulation aneurysm.Blood flow was normal.Vessel tortuosity was severe.It was reported that the axium coil and all accessory devices were prepared per the instructions for use (ifu).Continuous catheter flush was administered during the procedure.The first coil was delivered and deployed without issue.The axium coil (model: qc-2-8-helix, lot: 227220762) was the second to be used in the procedure.There was no friction or difficulty but the coil was observed to be stretched during delivery in the microcatheter.It was noted that the coil broke/separated or detached prematurely.The physician had not attempted to detach the coil and did not rotate the pusher wire during the procedure.The pushwire was not bent or broken.The coil was replaced with another of the same model/lot to continue the procedure.No additional intervention was required.There was no harm or injury to the patient.Ancillary device: echelon microcatheter (model/lot unknown).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: d3) incorrect manufacturing site information was entered in the previous report submitted today (17-sep-2024).The manufacturing site information has been corrected in this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there were no known issues that resulted in the coil damage/break.The coil was not detached so it was not implanted; it was removed from the microcatheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #706925545:equipment used: vis (m-85519), 203cm ruler (m-83360) as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box and within sealed biohazard pouch.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not performed.No bends or kinks were found with the axium coil pushwire.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): n/a.Conclusion: based on the analysis performed, the customers report of ¿coil separation/break¿ was unable to be confirmed as the pushwire was returned with the implant coil still attached.Possible causes for ¿coil separation/break¿ are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.Based on the analysis performed, the customers report of ¿coil stretch¿ was confirmed.Possible causes for ¿coil stretch¿ are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20086922
Report Number9612164-2024-03920
Device Sequence Number18095564
Product Code KRD
UDI-Device Identifier00847536037304
UDI-Public00847536037304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot Number227220762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer08/29/2024
08/29/2024
10/23/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/17/2024
09/17/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale